Alert archive / Virginia / Flash Flood Warnings in 2023
Flash Flood Warning 8, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 15, 2023, 4:09 PM EDT for Grayson County, Smyth County, Wythe County, Virginia. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2023, 4:09 PM EDT (20:09 UTC)
- Expired
- Jul 15, 2023, 10:03 PM EDT
- In force
- 6 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Grayson County, VA, Smyth County, VA, Wythe County, VA
The radar
The Roanoke radar (KFCX), 109 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 828 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
293
WGUS51 KRNK 152009
FFWRNK
VAC077-173-197-160215-
/O.NEW.KRNK.FF.W.0008.230715T2009Z-230716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Blacksburg VA
409 PM EDT Sat Jul 15 2023
The National Weather Service in Blacksburg has issued a
* Flash Flood Warning for...
Western Grayson County in southwestern Virginia...
Southeastern Smyth County in southwestern Virginia...
Southwestern Wythe County in southwestern Virginia...
* Until 1015 PM EDT Saturday.
* At 409 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 3 inches of rain
have fallen. The expected rainfall rate is 3 inches in 1 hour.
Additional rainfall amounts up to 2 inches are possible in the
warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets and underpasses as well as other poor drainage
and low-lying areas.
* Some locations that will experience flash flooding include...
Sugar Grove... Mount Rogers National
Recreation Area...
Mouth Of Wilson... Whitetop...
Troutdale... Rugby...
Volney...
This includes the following streams and drainages...
Bear Branch, East Dry Run Fork, Bridle Creek, Dry Run, Deans Branch,
Comers Rock Branch, Comers Creek, Big Horse Creek, Blue Spring
Creek, Cripple Creek, Dry Creek, Fox Creek, Middle Fox Creek, Dickey
Creek, and feeder creeks into the South Fork of the Holston River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3677 8169 3679 8158 3682 8139 3684 8137
3685 8129 3684 8125 3682 8123 3677 8121
3669 8122 3667 8125 3661 8120 3657 8125
3659 8168 3661 8165 3662 8161 3664 8161
3663 8162
FLASH FLOOD...RADAR INDICATED
EXPECTED RAINFALL RATE...3 INCHES IN 1 HOUR
$$
AMS3 follow-up statements
798
WGUS71 KRNK 152234
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
634 PM EDT Sat Jul 15 2023
VAC077-173-197-160215-
/O.CON.KRNK.FF.W.0008.000000T0000Z-230716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grayson VA-Smyth VA-Wythe VA-
634 PM EDT Sat Jul 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT THIS
EVENING FOR WESTERN GRAYSON, SOUTHEASTERN SMYTH AND SOUTHWESTERN
WYTHE COUNTIES...
At 634 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sugar Grove... Mount Rogers National Recreation
Area...
Mouth Of Wilson... Whitetop...
Troutdale... Rugby...
Volney...
This includes the following streams and drainages...
Bear Branch, East Dry Run Fork, Bridle Creek, Dry Run, Deans Branch,
Comers Rock Branch, Comers Creek, Big Horse Creek, Blue Spring
Creek, Cripple Creek, Dry Creek, Fox Creek, Middle Fox Creek, Dickey
Creek, and feeder creeks into the South Fork of the Holston River.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3677 8169 3679 8158 3682 8139 3684 8137
3685 8129 3684 8125 3682 8123 3677 8121
3669 8122 3667 8125 3661 8120 3657 8125
3659 8168 3661 8165 3662 8161 3664 8161
3663 8162
FLASH FLOOD...RADAR INDICATED
$$
AMS918
WGUS71 KRNK 160043
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
843 PM EDT Sat Jul 15 2023
VAC077-173-197-160215-
/O.CON.KRNK.FF.W.0008.000000T0000Z-230716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grayson VA-Smyth VA-Wythe VA-
843 PM EDT Sat Jul 15 2023
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT THIS
EVENING FOR WESTERN GRAYSON, SOUTHEASTERN SMYTH AND SOUTHWESTERN
WYTHE COUNTIES...
At 843 PM EDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 2 and 5 inches of rain have
fallen. Additional rainfall amounts up to 1 inch are possible in the
warned area. Flash flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Sugar Grove...
Mount Rogers National Recreation Area...
Mouth Of Wilson... Whitetop...
Troutdale... Rugby...
Volney...
This includes the following streams and drainages...
Dry Creek, Bridle Creek, Deans Branch, Blue Spring Creek, Bear
Branch, Cripple Creek, Comers Creek, Dry Run, Comers Rock Branch,
Big Horse Creek, East Dry Run Fork and Dickey Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3677 8169 3679 8158 3682 8139 3684 8137
3685 8129 3684 8125 3682 8123 3677 8121
3669 8122 3667 8125 3661 8120 3657 8125
3659 8168 3661 8165 3662 8161 3664 8161
3663 8162
FLASH FLOOD...RADAR INDICATED
$$
AMS883
WGUS71 KRNK 160203
FFSRNK
Flash Flood Statement
National Weather Service Blacksburg VA
1003 PM EDT Sat Jul 15 2023
VAC077-173-197-160213-
/O.CAN.KRNK.FF.W.0008.000000T0000Z-230716T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Grayson VA-Smyth VA-Wythe VA-
1003 PM EDT Sat Jul 15 2023
...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN GRAYSON,
SOUTHEASTERN SMYTH AND SOUTHWESTERN WYTHE COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3677 8169 3679 8158 3682 8139 3684 8137
3685 8129 3684 8125 3682 8123 3677 8121
3669 8122 3667 8125 3661 8120 3657 8125
3659 8168 3661 8165 3662 8161 3664 8161
3663 8162
$$
AMSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 2:38 PM EDT, 1 hour 31 minutes earlier.
Area forecast discussion, Jul 15, 2:38 PM EDT, 1 hour 31 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 238 PM EDT Sat Jul 15 2023 .SYNOPSIS... Low pressure will move through the area tonight then east of the area Sunday. Scattered to numerous showers and thunderstorms are expected through early tonight, then drying out for Sunday. Another disturbance will pass across the region Monday. && .NEAR TERM /THROUGH SUNDAY/... As of 230 PM EDT Saturday... Scattered to numerous showers and thunderstorms through early tonight...then drying out for Sunday. Forecast reflects high probability for showers and thunderstorms through early tonight as an area of low pressure works its way across the region. Soundings support robust thermals through this evening with SBCAPE pushing 2500 j/kg. Mean wind is from 230 deg at close to 20 mph...so expecting storm cells to move from southwest to northeast and remain progressive. This is a good thing since PWAT values are near 1.80 suggesting storms will be rain efficient. Dry pockets of air still evident is some of the upper layers of the atmosphere (per morning RNK sounding), so will have to watch for potential microbursts with the stronger storms. Weather threats through this evening... localized torrential downpours, strong wind gusts, and cloud to ground lightning. Convective Allowing Models (CAMS) suggest it may take until midnight or 2AM time frame before deep convection completely clears the forecast area followed by partial clearing. Similar to last night, may end up with areas of fog or stratus, followed by bonafide clearing for Sunday as winds become northwesterly behind the departing upper level trof. No change in airmass expected tonight, with dewpoints near 70 supporting muggy conditions overnight and temperatures hard pressed to fall much below 70. Better mixing from a west- northwest downslope wind should allow dewpoints to fall into the lower to mid 60s Sunday afternoon, so not as bad for Sunday night. Temperatures Sunday will top out near the seasonal norm with highs in the upper 70s to mid 80s along/west of the Blue Ridge, to upper 80s/near 90 east. && .SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/... As of 148 PM EDT Saturday... Quieter start to the week. A cold front will push east to the Atlantic ocean Sunday night. High pressure in the Ohio Valley will build east into our region. It will be mostly clear with a light northwest flow Sunday night. Low temperatures will range from the mid 50s in the mountains to the mid 60s in the Piedmont. A shortwave rotating around the base of the upper trough Monday may generate showers and thunderstorms Monday into Monday night especially in our western mountain areas near the WV/VA border. High temperatures Monday will vary from the mid 70s in the mountains to the lower 90s in the Piedmont. Low temperatures Monday night will be mild with readings from around 60 degrees to the upper 60s. Moderate confidences in the Short Term Forecast. && .LONG TERM /TUESDAY THROUGH FRIDAY/... As of 148 PM EDT Saturday... Storm chances continue for parts of the area each day with near to slightly above normal temperatures. An upper ridge will remain parked over the Desert Southwest and the mean mid/upper trof holds in the East. An active weather pattern expected for our region with northwest flow aloft and multiple upper shortwaves and troughs tracking through the upper flow. Initially, the better chances for convection look to be in north and west portions of the forecast area. However, can not rule out some more organized clusters or MCS crossing further into the area given such a setup, which guidance frequently struggles to resolve. The pattern could amplify at the end of the week, which could drive a cold front southeastward across the area around Friday. If the timing right, we might be able to get some drier air for the weekend. Temperatures should remain near to slightly above climo norms. Forecast confidence in Long Term Period is medium. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 200 PM EDT Saturday... High confidence for scattered to numerous SHRA/TSRA through this evening associated with sub-VFR VSBY/CIGS. Mean wind is from 230 deg at 18kts, so individual storm cells will be moving from SW- NE while the overall area of shower/storm activity will propagate slowly to the east as we progress through the remainder of the afternoon and evening. It may take until Midnight-2AM time frame before showers move east any out of the RNK service area. Even after the rain ends, expect development of stratus and fog for the late night and early morning Sunday. Conditions are expected to improved to VFR for Sunday afternoon. EXTENDED AVIATION OUTLOOK... Sunday looks less active per latest model solutions so outside of any isolated storms expected VFR conditions. Another upper level disturbance is expected to cross the region late Monday or Monday night associated with the next best chance for SHRA/TSRA, otherwise mainly VFR conditions are expected through midweek aside from late night and early morning stratus/fog. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...PM NEAR TERM...PM SHORT TERM...KK LONG TERM...KK AVIATION...PM
Hazardous weather outlook, Jul 15, 2:24 PM EDT, 1 hour 45 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 224 PM EDT Sat Jul 15 2023 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-161830- Ashe-Alleghany NC-Surry-Stokes-Rockingham-Caswell-Watauga-Wilkes- Yadkin-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson- Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-Rockbridge- Patrick-Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell- Appomattox-Buckingham-Halifax-Charlotte-Mercer-Summers-Monroe- Eastern Greenbrier-Western Greenbrier- 224 PM EDT Sat Jul 15 2023 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. Thunderstorms this afternoon and evening could become strong to severe with damaging winds, isolated large hail, and localized flooding possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Reports should be submitted by phone by calling 1-866-215-4324, social media, by email at rnk.skywarn@noaa.gov or online at www.weather.gov/rnk.
In the hours before
Local storm report, Jul 15, 3:27 PM EDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
327 PM EDT Sat Jul 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM Tstm Wnd Dmg 2 S Cloverdale 37.34N 79.92W
07/15/2023 Roanoke VA 911 Call Center
One tree blown down by thunderstorm winds
near the 5900 block of Old Mountain Road.
&&
PJHLocal storm report, Jul 15, 3:31 PM EDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Blacksburg VA
331 PM EDT Sat Jul 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM Tstm Wnd Dmg 3 N Vinton 37.32N 79.89W
07/15/2023 Roanoke VA 911 Call Center
Thunderstorm winds blew down one tree on
Barnaget Road.
&&
PJHSpecial weather statement, Jul 15, 3:34 PM EDT, 35 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
334 PM EDT Sat Jul 15 2023
VAZ034-152000-
Bedford VA-
334 PM EDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of
central Bedford County through 400 PM EDT...
At 334 PM EDT, Doppler radar was tracking a strong thunderstorm over
Peaks Of Otter Recreation Area, or near Montvale, moving northeast at
15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Peaks Of Otter Recreation Area...
and Peaks Of Otter Summit.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3742 7948 3736 7962 3742 7968 3746 7964
3745 7963 3746 7961 3745 7959 3748 7958
3748 7957
TIME...MOT...LOC 1934Z 230DEG 15KT 3742 7963
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Jul 15, 3:42 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
342 PM EDT Sat Jul 15 2023
VAZ019-020-152015-
Bath VA-Alleghany VA-
342 PM EDT Sat Jul 15 2023
...A cluster of strong thunderstorms will impact portions of
northeastern Alleghany and southwestern Bath Counties in west
central Virginia through 415 PM EDT...
At 342 PM EDT, Doppler radar was tracking a strong thunderstorms
near Carloover, or near Clifton Forge, moving northeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Clifton Forge...
Hot Springs...
Lake Moomaw...
Douthat State Park...
Ingalls Field...
Carloover...
and Bacova Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3782 7984 3786 8006 3805 7994 3798 7963
TIME...MOT...LOC 1942Z 222DEG 24KT 3787 7992
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Jul 15, 3:51 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
351 PM EDT Sat Jul 15 2023
WVZ043-044-507-152015-
Summers WV-Eastern Greenbrier WV-Monroe WV-
351 PM EDT Sat Jul 15 2023
...Strong thunderstorms will impact portions of
south central Greenbrier, east central Summers and northwestern
Monroe Counties through 415 PM EDT...
At 351 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alderson to Ballengee. Movement was
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alderson...
Wolfcreek...
Talcott...
Asbury...
Ballengee...
and Glenray.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3761 8057 3758 8079 3778 8071 3779 8070
3776 8067 3780 8065 3786 8050
TIME...MOT...LOC 1951Z 237DEG 16KT 3777 8066 3762 8074
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSSpecial weather statement, Jul 15, 3:55 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
355 PM EDT Sat Jul 15 2023
NCZ001-VAZ015-152030-
Ashe NC-Grayson VA-
355 PM EDT Sat Jul 15 2023
...A strong thunderstorm will impact portions of
northwestern Ashe and southwestern Grayson Counties through 430 PM
EDT...
At 355 PM EDT, Doppler radar was tracking a strong thunderstorm near
Flatwood, or near Whitetop, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Whitetop...
Nella...
and Flatwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning.
&&
LAT...LON 3656 8169 3657 8169 3657 8168 3659 8168
3661 8165 3662 8162 3662 8161 3664 8160
3658 8151 3649 8170 3653 8171
TIME...MOT...LOC 1955Z 237DEG 16KT 3656 8173
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 8:22 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jul 14, 8:27 PM EDT | Special Weather Statement | RNK | Amherst | 33 min |
| Jul 14, 8:30 PM EDT | Special Weather Statement | RNK | Bedford | 30 min |
| Jul 14, 9:05 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 40 min |
| Jul 14, 10:31 PM EDT | Special Weather Statement | RNK | Franklin | 29 min |
| Jul 14, 11:05 PM EDT | Special Weather Statement | RNK | Franklin, City of Martinsville | 25 min |
| Jul 14, 11:19 PM EDT | Areal Flood Advisory | RNK | Floyd, Franklin, Henry | 97 min |
| Jul 15, 2:24 PM EDT | Special Weather Statement | RNK | Roanoke | 36 min |
| Jul 15, 2:29 PM EDT | Special Weather Statement | RNK | City of Roanoke | 31 min |
| Jul 15, 2:31 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Botetourt, Roanoke, City of Roanoke | 44 min |
| Jul 15, 2:36 PM EDT | Areal Flood Advisory | RNK | Botetourt, Montgomery, Roanoke, City of Roanoke, City of Salem | 6 hr |
| Jul 15, 2:58 PM EDT | Areal Flood Advisory | RNK | Smyth, Wythe | 75 min |
| Jul 15, 3:16 PM EDT | Special Weather Statement | RNK | Bedford | 14 min |
| Jul 15, 3:20 PM EDT | Special Weather Statement | RNK | City of Covington | 25 min |
| Jul 15, 3:34 PM EDT | Special Weather Statement | RNK | Bedford | 26 min |
| Jul 15, 3:42 PM EDT | Special Weather Statement | RNK | Bath | 33 min |
| Jul 15, 4:03 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford | 42 min |
| Jul 15, 4:35 PM EDT | Special Weather Statement | RNK | Bath | 10 min |
| Jul 15, 4:42 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, City of Lynchburg | 48 min |
| Jul 15, 5:00 PM EDT | Special Weather Statement | RNK | Smyth | 15 min |
| Jul 15, 5:06 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 39 min |
| Jul 15, 5:08 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jul 15, 5:22 PM EDT | Areal Flood Advisory | RNK | Bland, Tazewell | 2 hr |
| Jul 15, 5:30 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 15 min |
| Jul 15, 5:36 PM EDT | Special Weather Statement | RNK | Appomattox | 24 min |
| Jul 15, 6:21 PM EDT | Special Weather Statement | RNK | Appomattox | 24 min |
| Jul 15, 6:23 PM EDT | Special Weather Statement | RNK | Buckingham | 37 min |
| Jul 15, 6:42 PM EDT | Special Weather Statement | RNK | Carroll | 18 min |
| Jul 15, 6:44 PM EDT | Special Weather Statement | RNK | Roanoke | 16 min |
| Jul 15, 6:47 PM EDT | Special Weather Statement | RNK | Appomattox | 28 min |
| Jul 15, 7:10 PM EDT | Areal Flood Advisory | RNK | Amherst, Appomattox, Buckingham, Campbell, Rockbridge | 3 hr |
| Jul 15, 7:31 PM EDT | Areal Flood Advisory | RNK | Grayson | 3 hr |
| Jul 15, 7:46 PM EDT | Special Weather Statement | RNK | Buckingham | 29 min |
| Jul 15, 7:55 PM EDT | Special Weather Statement | RNK | Patrick | 35 min |
| Jul 15, 7:59 PM EDT | Areal Flood Advisory | RNK | Carroll, Floyd, Grayson, Patrick | 3 hr |
Nearby
Flash Flood Warnings in Virginia, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.